ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Control aspects in proportionality Markov manpower systems

Nilakantan, K and Raghavendra, BG (2005) Control aspects in proportionality Markov manpower systems. In: Applied Mathematical Modelling, 29 (1). pp. 85-116.

[img] PDF
cntrl.pdf - Published Version
Restricted to Registered users only

Download (450kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/j.apm.2004.04.003


In this paper, the control aspects of a hierarchical organization under the influence of "proportionality" policies are analyzed. Proportionality policies are those that restrict the recruitment to every level of the hierarchy (except the bottom most level or base level) to be in strict proportion to the promotions into that level. Both long term and short term control analysis have been discussed. In long term control the specific roles of the parameters of the system with regard to control of the shape and size of the system have been analyzed and yield suitable control strategies. In short term control, the attainability of a target or goal structure within a specific time from a given initial structure has been analyzed and yields the required recruitment strategies. The theoretical analyses have been illustrated with computational examples and also with real world data. The control of such proportionality systems is then compared with that of the general systems (which do not follow such policies) with some significant conclusions. The control relations of such proportionality systems are found to be simpler and more practically feasible than those of general Markov systems, which do not have such restrictions. Such proportionality systems thus not only retain and match the flexibility of general Markov systems but also have the added advantage of simpler and more practically feasible controls. The proportionality policies hence act as an alternative and more practicably feasible means of control. (C) 2004 Elsevier Inc. All rights reserved.

Item Type: Journal Article
Publication: Applied Mathematical Modelling
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Interdisciplinary Sciences > Management Studies
Date Deposited: 02 Jun 2010 05:23
Last Modified: 19 Sep 2010 06:06
URI: http://eprints.iisc.ac.in/id/eprint/27765

Actions (login required)

View Item View Item